MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ABLATION CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ABLATION CATHETER
Model Number 414-151
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Radiation Exposure, Unintended (3164)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available from facility.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.Patient information not available from facility.Physician fax, phone and email not available from facility.Device has been requested for return but has not yet been received by manufacturer.
 
Event or Problem Description
A vascular intervention case commenced to treat the peripheral area.During the case a hydrophilic balance middleweight (bmw) microglide guide wire was used with a spectranetics turbo elite device and outer sheath.Before the procedure began, the philips representative attempted to advise the physician to not use the hydrophilic guide wire with the turbo elite device but the physician proceeded with using the hydrophilic guide wire.During the case the physician experienced difficulty advancing the laser catheter over the wire and decided to remove the turbo elite device from the patient.Once the catheter was removed, the physician observed melting and reported a ''burn'' mark on the outer sheath, near the middle of the working length.The philips representative also noticed a burn mark on the distal tip of the turbo elite catheter.Through out the procedure, the physician had flushed the catheter through the inner lumen between laser trains.The philips representative reported the guide wire had not had any damage.The turbo elite device was removed from the patient visibly whole and intact.The case was completed with another turbo elite device, and no patient injury was reported.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Additional Manufacturer Narrative
Correction for initial mdr: method code: on initial mdr, method code was listed as "10"; however device had not been returned for evaluation at that time.Method code should have been 4114 on the initial mdr.Additional information for follow up #1: method, results, and conclusions codes populated at this time.Device evaluation: the device was returned to the manufacturer on 29 april 2019 and evaluated on 2 may 2019.Wrinkles were present in the device's outer jacket and a breach to the outer jacket was confirmed 83 cm from the distal tip of the device.Simulated laser light confirmed broken fibers under the jacket.The device''s distal tip does not have any damage.Fluid flushed successfully through the inner lumen of the device, indicating no breach to the inner lumen.

Brand Name
SPECTRANETICS TURBO ELITE LASER ABLATION CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8552910
Report Number1721279-2019-00066
Device Sequence Number2444032
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)201121(10)FAY18L15A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY18L15A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005